possible causes for excessive bruising sometime without cause
Sep 25, 2013
My partner was recently diagnosed in July an and began meds Aug 1st. He has done very well on meds his viral load last week as 30 and his T-cells were at 275. he is on Atripla, Norvir,Prezesta, and Valcyte for CMV (which has also cleared up)HIs blood work seems to show normal platelet and red and white cell count but his bruising is getting worse and sometime just appears? Is this the med? the HIV? Is there any test or things you can recommend to help...worried partner here!
Response from Dr. Young
Hello and thanks for posting.
It's not clear from what you've posted why your partner has issues with bruising. With a normal platelet count, nearly undetectable VL and apparently rising CD4, I wouldn't expect problems from HIV.
Alternative possibilities include clotting problems (there are simple blood tests to evaluate this) or autoimmune problems.
It is possible that one of the medications may be contributing to easy bruising. To this end, bruising is associated with valgancyclovir (Valcyte). Is the Valcyte still needed? If his CMV disease is resolved and with a CD4 count nearly 300, it's probably safe to discontinue.
Also, I noticed that your partner's taking an unusually complex regimen- typically Atripla alone, or a regimen of Norvir/Prezista (with a combo NRTI) would be more than adequate. It would seem reasonable to me to drop part of the regimen.
Hope that helps, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- How Does Cervical Cancer Affect Your Reproductive System?
- How Soon After Sex Can You Tell If You Contracted An Std?
- What Kind Of Sexually Transmitted Infections Does Doxycycline Monohydrate Treat?
- Hiv Caused By Small Amount Of Blood On Toilet Tissue
- Hiv Risk Stripper Handjob With Vaginal Fluids On Hand
- Is Burning Tongue An Hiv Symptom?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.